Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Mar 15, 1998, 10:02 PM CST for Kimble County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 1998, 10:02 PM CST (04:02 UTC)
- Expired
- Mar 16, 1998, 1:00 AM CST
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1211 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 8:53 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 15, 8:53 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 853 PM CST SUN MAR 15 1998 LARGE SLOW MOVING COMPLEX OF TSRA CONTINUES TO MOVE SLOWLY EASTWARD WITH DOPPLERS ESTIMATING UP TO 3 INCHES OF RAIN IN NOLAN COUNTY AND IN PARTS OF CROCKETT AND SUTTON COUNTIES. THESE MAXES ARE PROBABLY HAIL CONTAMINATED...BUT I WOULD EXPECT AT LEAST 2 INCHES OF RAIN HAS FALLEN IN THESE AREAS. WITH MOST AREAS ALREADY RECEIVING A SOLID INCH OF RAIN...WOULD PREFER TO LEAVE THE FFA FOR ALL OF THE AREA UNTIL AFTER THE UPPER LEVEL STORM SYSTEM HAS MOVED ON TOP OF OUR COUNTY WARNING AREA. 00Z ANALYSIS INDICATES A PAIRED UPPER JET PATTERN WHICH SUPPORTS DEEPENING AND SLOW MOVEMENT OF THE UPPER LOW. SATELLITE IMAGERY CONTINUES TO SHOW A NICE DIFFLUENT PATTERN WITH GOOD UVVS OVER THE MEXICAN PLATEAU MOVING NORTHWARD INTO THE BIG BEND AREA. ALSO...THE COLD FRONT SOUTHEAST OF LBB COULD HELP TO FOCUS ENOUGH MODERATE RAINFALL IN THE AREA TO PRODUCE LOCALIZED FLOODING. RADAR TRENDS ARE ALSO IN AGREEMENT AS THE MODERATE RAIN AREA CONTINUES TO EXPAND BEHIND THE INITIAL SQUALL LINE. WILL DROP POPS TO 70 PERCENT IN LOCALS AND MAKE COSMETIC CHANGES TO WINDS. THANKS LBB FOR COORDINATION. 15
In the hours before
Special weather statement, Mar 15, 6:03 PM CST, 3 hours 59 minutes before
TXZ049-053-054-064-065-160115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 603 PM CST SUN MAR 15 1998 ...THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM WATCH...FISHER...MITCHELL...NOLAN...STERLING AND COKE... THE THREAT OF SEVERE WEATHER HAS ENDED IN FISHER...MITCHELL... NOLAN...STERLING AND COKE COUNTIES...AS THUNDERSTORMS HAVE MOVED EAST OF THE AREA. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. 14
Special weather statement, Mar 15, 6:03 PM CST, 3 hours 59 minutes before
TXZ049-053-054-064-065-160115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 603 PM CST SUN MAR 15 1998 ...THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM WATCH...FISHER...MITCHELL...NOLAN...STERLING AND COKE... THE THREAT OF SEVERE WEATHER HAS ENDED IN FISHER...MITCHELL... NOLAN...STERLING AND COKE COUNTIES...AS THUNDERSTORMS HAVE MOVED EAST OF THE AREA. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. 14
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 6:13 PM CST | Tornado Warning | SJT | Concho | 62 min |
| Mar 15, 6:54 PM CST | Severe Thunderstorm Warning | SJT | Sutton | 66 min |
| Mar 15, 7:00 PM CST | Severe Thunderstorm Warning | SJT | Coleman | 65 min |
| Mar 15, 8:36 PM CST | Severe Thunderstorm Warning | SJT | Menard | 34 min |
| Mar 15, 9:10 PM CST | Flash Flood Warning | SJT | Menard | 3 hr |
| Mar 16, 2:57 AM CST | Flash Flood Warning | SJT | Brown, Coleman, McCulloch | 3 hr |
| Mar 16, 2:57 AM CST | Flash Flood Warning | SJT | San Saba | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.